Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2011, 1:23 PM EDT for Campbell County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 1:23 PM EDT (17:23 UTC)
- Expired
- Jun 9, 2011, 2:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 68 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:40 PM EDT | HAIL 1 | Jacksboro, TN | QUARTER SIZE HAIL |
| Jun 9, 1:41 PM EDT | HAIL 0.25 | La Follette, TN | PEA TO DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS54 KMRX 091723 SVRMRX TNC013-091800- /O.NEW.KMRX.SV.W.0230.110609T1723Z-110609T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 123 PM EDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN EAST TENNESSEE... * UNTIL 200 PM EDT * AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LA FOLLETTE...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE... LA FOLLETTE...JACKSBORO...FINCASTLE AND CARYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3642 8392 3627 8424 3644 8430 3655 8410 TIME...MOT...LOC 1723Z 340DEG 6KT 3646 8417 $$ DGS
1 follow-up statement
725 WWUS54 KMRX 091743 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 143 PM EDT THU JUN 9 2011 TNC013-091800- /O.CON.KMRX.SV.W.0230.000000T0000Z-110609T1800Z/ CAMPBELL TN- 143 PM EDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR CAMPBELL COUNTY... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA FOLLETTE...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE... LA FOLLETTE...JACKSBORO AND CARYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3648 8416 3637 8402 3627 8424 3644 8430 TIME...MOT...LOC 1743Z 340DEG 6KT 3639 8418 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:12 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 1:12 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 112 PM EDT THU JUN 9 2011 .AVIATION...AFTERNOON SCATTERED SHRA/TSRA WILL BE A DISTINCT POSSIBILITY AT TRI AND HAVE ADDED IN TEMPO GROUP TO ACCOUNT FOR THIS FOR 20-22Z TIME FRAME OF EXPECTED SHRA/TSRA DEVELOPMENT. ANY ISOLATED/SCATTERED SHRA/TSRA SHOULD BE DISSIPATING AROUND 00-01Z TIME FRAME AND HAVE ACCOUNTED FOR THIS IN AREA TAFS. EXPECT MVFR/IFR FOG CONDITIONS TO DEVELOP FOR TRI AND HAVE ADDED THIS IN THEIR TAF FOR 09-12Z TIME PERIOD. OTHERWISE...EXPECT VFR CONDITIONS FOR CHA AND TYS SITES AND FOR REST OF THE FORECAST PERIOD FOR TRI AFTER 14Z ON FRIDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TT
Hazardous weather outlook, Jun 9, 4:45 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUN 9 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT THU JUN 9 2011 /345 AM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 12:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1221 PM EDT THU JUN 9 2011 TNZ014-VAZ001-091715- CLAIBORNE TN-LEE VA- 1221 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LEE AND CLAIBORNE COUNTIES UNTIL 115 PM EDT... AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MIDDLESBORO. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CUMBERLAND GAP. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jun 9, 12:40 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 PM EDT THU JUN 9 2011 TNZ035-091715- MORGAN TN- 1240 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 115 PM EDT... AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF FAIRFIELD GLADE...OR 15 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGH POINT AND DEERLODGE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DGS
Special weather statement, Jun 9, 1:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 110 PM EDT THU JUN 9 2011 TNZ012-091800- SCOTT TN- 110 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 200 PM EDT... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ONEIDA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA...HUNTSVILLE AND WINFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:47 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 43 min |
| Jun 9, 1:32 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 118 min |
| Jun 9, 1:47 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 28 min |
| Jun 9, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 25 min |
| Jun 9, 2:31 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 29 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 35 min |
| Jun 9, 3:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jun 9, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 41 min |
| Jun 9, 4:23 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 37 min |
| Jun 9, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 41 min |
| Jun 9, 5:22 PM EDT | Areal Flood Advisory | MRX | Carter | 53 min |
| Jun 9, 5:37 PM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 3 hr |
| Jun 9, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Sequatchie | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.